Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 161, NWS Omaha, NE

June 6, 2007Antelope County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 6, 2007, 11:43 PM CDT for Antelope County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2007, 11:43 PM CDT (04:43 UTC)
Expired
Jun 7, 2007, 12:16 AM CDT
In force
33 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Antelope County, NE

The radar

The Omaha radar (KOAX), 170 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 7:36 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
384 J/kg
Mixed-layer CIN
-428 J/kg
Mixed-layer LCL
1943 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
425 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:35 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 6, 9:35 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
935 PM CDT WED JUN 6 2007

.UPDATE...
UPDATED THE FORECAST FOR TIMING AND LOCATION OF CONVECTION...AS WELL
AS TO ALLOW THE WIND ADVISORY TO EXPIRE.

00Z OAX SOUNDING CONTINUE TO SHOW A STRONG CAPPING INVERSION...
HOWEVER FORCING FOR ASCENT IS VERY STRONG THROUGHOUT MUCH OF THE
TROPOSPHERE AS A RESULT OF THE DEEP UPPER AND SURFACE LOW.  DRYLINE
WAS ANALYZED FROM JUST WEST OF MC COOK TO NEAR AINSWORTH...AND
SEVERE CONVECTIVE LINE IS ALONG OR A FEW MILES EAST OF DRYLINE.
CELL MOTION IS NORTHEAST AROUND 50 KNOTS WITH LINE MOTION ENE AT
25-30 KNOTS.  THIS PUTS THE LEADING EDGE INTO KNOX COUNTY.  FOR
DETAILS ON SEVERE POTENTIAL...SEE THE RECENT WARNING DECISION UPDATE
FROM OAX...OMAAWUOAX.

OTHERWISE SOME DECOUPLING HAS TAKEN PLACE AS WIND GUSTS ARE SLOWLY
LOWERING.  SOME CONCERN FOR INCREASING GUSTS WITH 70 KNOT LOW LEVEL
JET AND THE SURFACE LOW DEEPENING TO 975 MB.  HOWEVER MOST SITES ARE
ALREADY BELOW ADVISORY CRITERIA...AND IT DOES NOT LOOK LIKELY THAT
SITES WILL BE ABLE TO MAINTAIN SUSTAINED 30 MPH WINDS THROUGHOUT THE
NIGHT.

&&

.DISCUSSION...
PREVIOUS DISCUSSION
FORECAST CONCERNS CENTER AROUND STRONG WINDS THIS EVENING AND TIMING
OF STORMS TONIGHT.

ALL OF THE CWA APPEARS TO BE IN THE WARM SECTOR AT 19Z WITH STRONG
SOUTH WINDS ACROSS THE AREA. WIND GUSTS IN THE 40-50 MPH RANGE EARLY
THIS AFTERNOON AND EXPECT THE WINDS TO CONTINUE INTO THE EVENING.
12Z GFS BUFKIT DATA HAS WIND GUSTS DIMINISHING AFTER 03Z ALTHOUGH
SUSTAINED STILL IN THE 20-30KT RANGE. WILL LEAVE ADVISORY EXPIRATION
AT 03Z FOR NOW AND LET EVENING SHIFT EXTEND IF NECESSARY.

NEXT QUESTION WILL BE TIMING OF STORMS INTO THE AREA TONIGHT.
VISIBLE SATELLITE SHOWING CONVECTION DEVELOPING OVER WY IN LINE WITH
LATEST SPC DISCUSSION. IF THINGS DEVELOP AS EXPECTED...LOOKS LIKE
A LATE NIGHT EARLY MORNING EVENT FOR THE CWA AS LINE DEVELOPS IN THE
WEST AND APPROACHES THE AREA TOWARD MIDNIGHT. SOME LINGERING POPS
FOR THE EASTERN CWA THURSDAY MORNING THEN DRY AND COOLER AFTER THAT
INTO FRIDAY. NEXT CHANCE OF RAIN RETURNS TO THE AREA SATURDAY NIGHT
WHICH IS IN LINE WITH CURRENT FORECAST. PRIMARY CHANGE IN THE
EXTENDED PERIOD WAS TO TREND TOWARD WARMER TEMPERATURES SUNDAY AND
BEYOND AS UPPER RIDGE BUILDS AHEAD OF NEXT WESTERN TROUGH.   DF

&&

.AVIATION...

STRONG LOW LEVEL WINDS WILL BE THE PRIMARY AVIATION CONCERN THROUGH
EVENING...THEN CHC OF TSRA.  FBY PROFILER SHOWING 65KTS ON THE LOWER
LEVEL WNDS.  OAX VWP HAS 40KTS AT 2K FT.  BUFKIT SOUNDINGS SHOW
STRONG S WINDS THRU THE EVENING AND HAVE MENTIONED STRONG WND GUSTS
IN THE TAFS AND SFC WNDS IN THE TWBS.  TSRA WILL BE POSSIBLE IN THE
OFK AREA BY LATE EVENING AND OVERNIGHT AT OMA/LNK.  HAVE PROBS IN VS
LIKELY DUE TO UNCERTAINTY AND COVERAGE.  CZ

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

NIETFELD
Hazardous weather outlook, Jun 6, 10:52 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1052 PM CDT WED JUN 6 2007

NEZ011-012-016>018-030>032-042-071000-
ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-PLATTE-STANTON-WAYNE-
1052 PM CDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IOWA AND EASTERN
NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHEAST NEBRASKA
INTO THE EARLY MORNING HOURS...BUT SHOULD SLOWLY WEAKEN AS IT MOVES
EAST.  THE PRIMARY CONCERN IS FOR DAMAGING WINDS...BUT ISOLATED
HAIL UP TO ONE INCH MAY BE POSSIBLE.  A TORNADO WATCH REMAINS IN
EFFECT UNTIL 3 AM.

THE THUNDERSTORMS ARE THE RESULT OF A STRONG AREA OF LOW PRESSURE
MOVING THROUGH THE DAKOTAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT.

IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053-
065>068-078-088>093-071000-
BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE-
HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-
SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-THURSTON-WASHINGTON-
1052 PM CDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWEST CORNER OF IOWA
AND THE SOUTHEAST CORNER OF NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED THUNDERSTORMS MAY MOVE THROUGH EASTERN NEBRASKA AND
WEST CENTRAL IOWA MAINLY NORTH OF INTERSTATE-80 AFTER 2 AM.  IF
STORMS DO REACH THIS OUTLOOK AREA...THEY SHOULD BE WEAKENING.

THE THUNDERSTORMS ARE THE RESULT OF A STRONG AREA OF LOW PRESSURE
MOVING THROUGH THE DAKOTAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR THURSDAY.

NIETFELD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 11:46 PM CDTWind AdvisoryOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 24 more4 hr
Jun 7, 3:52 AM CDTWind AdvisoryOAXAntelope, Boone, Burt, Cedar, Colfax, Cuming and 9 more17 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.